| Catalog Number |
07027273190 |
| Medical Device Problem Codes |
High Test Results (2457); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cobas e801 analytical unit serial number was (b)(6).The calibration was last performed on (b)(6) 2024 and it was acceptable.Qc was within range on the day of the event.The investigation is ongoing.
Event or Problem Description
We received an allegation about discrepant results for 3 patients' serum/plasma samples tested with elecsys ferritin (ferr) assay on a cobas e801 immunoassay analyzer when compared to a chemiluminescence methodology at a different facility.Sample 1 (patient 1): initial result: 737 ng/ml.1st repeat result: 709 ng/ml.2nd repeat result: 422.2 ng/ml (tested with chemiluminescence).Sample 2 (patient 2): initial result: 375 ng/ml.1st repeat result: 359 ng/ml.2nd repeat result: 232.0 ng/ml (tested with chemiluminescence).Sample 3 (patient 3): initial result: 174 ng/ml.Repeat result: 92.8 ng/ml (tested with chemiluminescence).The customer questioned the initial results and repeated the samples.The initial results were considered correct and reported outside the laboratory.Only 1 patient questioned their result.
Additional Manufacturer Narrative
There is no indication of a reagent issue since the qc was within the target ranges.No problem was detected since the customer considered the higher results (tested with elecsys ferr assay) correct.Assays from different manufacturers can generate different results.This relates to the overall setups of the assays, the antibodies used, differences in reference materials, and the standardization methodology used.The investigation did not identify a product problem.